MAUDE Adverse Event Report: ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNI GLENOID-PERIPHERAL LOCK SCRW; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNI GLENOID-PERIPHERAL LOCK SCRW
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that a revision surgery was necessary due to a metallosis.The implant was implanted four years ago with bone graft augmentation.No further information was provided.Update dw 12-jul-2024: further information were provided that during an initial surgery on (b)(6) 2020 the following devices were implanted due to an omarthrosis with b2 glenoid situation with a retro of just under 30 degrees.Ar-9120-03, ar-9165-25nl, ar-9145-36, ar-9121-03, ar-9300-45cpc, ar-9301-04.On (b)(6) 2024 the revision surgery was performed.As part of the revision the eclipse and universal glenoid were all removed due to a severe metallosis.The surgeon decided to first build up the glenoid with allograft in a two-sided procedure and to insert a cement spacer on the humerus side.In the second step - a univers reverse will be inserted in autumn with planning.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint is confirmed based on the photograph provided by the customer, which shows the polyethylene base broken in half.The metallosis observed may be a consequence of the device breaking due to an active lifestyle and physical work, and the possibility that the metal was making contact due to the absence of the polyethylene base in between.Considering the implantation surgery was in (b)(6) 2020, and the reported event occurred on (b)(6) 2024, this wear is understandable after 4 years of an active lifestyle and physical work.The directions for use (dfu) for eclipse shoulder prosthesis, section c.Contraindications.1.Insufficient quantities or quality of humeral head and/or humeral neck bone stock.5.Metal allergy.D.Adverse effects.2.Allergies and other reactions to device materials.3.Loosening of the implant as a result of changed conditions in load transfer, respectively, fatigue wear, or tissue reaction to the implant.Loosening is frequently a consequence of one or several of the above listed risk conditions but can also be caused by inadequate anchoring technique (see below).E.Warnings.17.An artificial joint is subject to wear and/or can loosen over a period of time.Wear and loosening may make it necessary to re-operate on an artificial joint.H.Factors and risks impacting the safety and service life of the implant.1.Patient weight.An overweight patient may present additional risk.2.Extreme stress or strain resulting from work or sport-related activity.6.Deformation of the operative site, which can prevent or impede anchoring of the implant.8.Allergic reactions to implant materials.Based on the information provided, the most likely cause of the reported failure may be a patient-specific event, specifically the break of the polyethylene base due to an active lifestyle and/or physical work and the passage of 4 years since the implantation surgery.

Brand Name
UNI GLENOID-PERIPHERAL LOCK SCRW
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19837700
Report Number1220246-2024-06929
Device Sequence Number6598203
Product Code PHX
UDI-Device Identifier00888867057739
UDI-Public00888867057739
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNI GLENOID-PERIPHERAL LOCK SCRW
Device Catalogue NumberAR-9145-36
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown